Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 10, NWS Shreveport, LA

July 5, 2005Red River County, Texas

NWS Shreveport, LA issued this flash flood warning at Jul 5, 2005, 5:58 AM CDT for Red River County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2005, 5:58 AM CDT (10:58 UTC)
Expired
Jul 5, 2005, 10:00 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Red River County, TX

The radar

The Shreveport radar (KSHV), 181 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2576 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 051107
FFWSHV
TXC387-051500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 AM CDT TUE JUL 5 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS

* UNTIL 1000 AM CDT

* AT 555 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER        
  RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY                 
  RAINFALL OVER RED RIVER COUNTY NEAR BOGATA...AND SOUTHWEST OF A    
  DETROIT TO CLARKSVILLE LINE. DOPPLER RADAR INDICATED RAINFALL      
  RATES OF ONE TO ONE AND ONE HALF INCHES PER HOUR. THE              
  THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 25 MPH...AND HAVE    
  BEEN DEVELOPING AND SPREADING OVER THE SAME AREA...WHERE UP TO
  THREE TO FOUR INCHES HAS OCCURRED.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
CLARKSVILLE AND DETROIT.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE
IN THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS
UNTIL 1000 AM CDT.

LAT...LON 3394 9513 3387 9504 3385 9496 3382 9496
      3374 9487 3373 9477 3334 9475 3342 9488
      3340 9529 3388 9530 3396 9522

$$

06
1 follow-up statement
000 
WGUS74 KSHV 051501
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
956 AM CDT TUE JUL 5 2005

TXC387-051506-
RED RIVER TX-
956 AM CDT TUE JUL 5 2005

...THE FLASH FLOOD WARNING FOR RED RIVER COUNTY EXPIRES AT 1000 AM
CDT...

THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAINFALL...BETWEEN 2 AND 4 
INCHES...WITH ISOLATED HIGHER AMOUNTS UP TO 6 INCHES EARLY
THIS MORNING...HAVE MOVED OUT OF RED RIVER COUNTY...AND THUS THE 
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3394 9513 3387 9504 3385 9496 3382 9496
      3374 9487 3373 9477 3334 9475 3342 9488
      3340 9529 3388 9530 3396 9522

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:48 AM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 5, 4:48 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 AM CDT TUE JUL 5 2005

.DISCUSSION...
EARLY THIS MORNING A FRONTAL SYSTEM EXTENDED ACROSS W AR INTO SE OK
AND NORTH TX AND SHOWERS AND THUNDERSTORMS CONTINUED TO FIRE ALONG
AND NEAR THE SYSTEM OVER N TX...SE OK...AND SW AR. THIS FRONT WILL
CONTINUE A SLOW DRIFT SOUTH AS UPPER DISTURBANCES MOVE THROUGH THE
NW FLOW ALOFT AROUND UPPER HIGH TO THE SW AND TROUGH OVER THE CENTRAL
SECTIONS OF THE COUNTRY. THIS UPPER PATTERN WILL HOLD THROUGH
MUCH OF THE WEEK AND CONTINUE TO PROVIDE A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY BUT WITH LOWER CHANCES DUE TO TROPICAL
SYSTEM MOVING INTO SE LA AND THEN INTO THE TN VALLEY KEEPING
MOISTURE OFF TO THE EAST. THE UPPER RIDGE OF HIGH PRESSURE OUT
TO THE WEST AMPLIFIES INTO THE CENTRAL AND N SECTIONS OF THE
NATION TOWARD THE WEEKEND AND PROVIDES THE FOUR STATE REGION WITH
A DRY PERIOD. BY LATE WEEKEND AND INTO EARLY NEXT WEEK...MODEL DATA
INDICATES THE NEXT TROPICAL SYSTEM MOVING INTO THE EASTERN GULF AND
WEST TOWARD THE CENTRAL GULF COAST. HAVE MADE CHANGE TO THE EXTENDED
TO ACCOUNT FOR THIS POSSIBILITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  93  73  94  72 /  40  30  20  20
MLU  92  71  92  72 /  40  30  20  20
DEQ  91  70  92  69 /  60  30  30  20
TXK  91  73  93  71 /  60  30  30  20
ELD  92  71  92  71 /  40  30  20  20
TYR  95  74  96  72 /  40  30  20  20
GGG  94  74  95  72 /  40  30  20  20
LFK  96  73  96  74 /  40  30  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

06/06
Hazardous weather outlook, Jul 4, 12:00 PM CDT, 17 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUL 4 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A VERY UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE ACROSS THE FOUR STATE
REGION THIS AFTERNOON THROUGH TONIGHT. A WEAK BOUNDARY WHICH HAS SET
UP ACROSS NORTHEAST TEXAS AND SOUTHWEST ARKANSAS WILL SERVE AS A FOCUS
FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. HAIL
AND DESTRUCTIVE WINDS WILL BE THE PRIMARY THREAT WITH THESE
THUNDERSTORMS THROUGH THE EVENING HOURS. LATE TONIGHT...A WEAK COLD
FRONT WILL MOVE SOUTH OUT OF CENTRAL OKLAHOMA AND WILL SERVE ONCE
AGAIN AS A FOCUS FOR ADDITIONAL THUNDERSTORM ACTIVITY ALONG AND NEAR
THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS. THESE STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL AMOUNTS...LARGE HAIL AND DAMAGING WIND GUSTS AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR MUCH OF THIS COMING
WEEK WITH A FRONTAL SYSTEM MOVING IN FROM THE NORTH...A FAVORABLE
FLOW ALOFT PATTERN THAT SUPPORTS THUNDERSTORM DEVELOPMENT
REMAINING IN PLACE...AND A TROPICAL SYSTEM MOVING NORTH
TOWARD AND INTO THE REGION AROUND MID AND LATE WEEK.
SOME OF THE THUNDERSTORMS WILL BECOME SEVERE PRODUCING HIGH AND
DAMAGING WIND GUSTS...ISOLATED LARGE HAIL...AND LOCALLY HEAVY
RAINFALL DUE TO SLOW MOVEMENTS AND ABUNDANT MOISTURE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Jul 5, 4:36 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 AM CDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     TSTM WND DMG     MOUNT VERNON            33.17N 95.22W
07/05/2005                   FRANKLIN           TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0415 AM     TSTM WND DMG     4 NE MOUNT VERNON       33.21N 95.17W
07/05/2005                   FRANKLIN           TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0420 AM     FLASH FLOOD      MOUNT VERNON            33.17N 95.22W
07/05/2005                   FRANKLIN           TX   LAW ENFORCEMENT

            NUMEROUS STREETS FLOODED

&&

PARKER

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:50 PM CDTSevere Thunderstorm WarningSHVRed River55 min
Jul 4, 11:58 PM CDTSevere Thunderstorm WarningSHVFranklin47 min
Jul 5, 1:55 AM CDTFlash Flood WarningSHVFranklin4 hr
Jul 5, 3:42 AM CDTSevere Thunderstorm WarningSHVFranklin48 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.